Open Access Research Article

Hybrid Iteration Method for Fixed Points of Nonexpansive Mappings in Arbitrary Banach Spaces

MO Osilike*, FO Isiogugu and PU Nwokoro

Author Affiliations

Department of Mathematics, University of Nigeria, Nsukka, Nigeria

For all author emails, please log on.

Fixed Point Theory and Applications 2007, 2007:064306  doi:10.1155/2007/64306

The electronic version of this article is the complete one and can be found online at:

Received: 20 June 2007
Accepted: 23 November 2007
Published: 5 February 2008

© 2007 Osilike et al.

This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

We prove that recent results of Wang (2007) concerning the iterative approximation of fixed points of nonexpansive mappings using a hybrid iteration method in Hilbert spaces can be extended to arbitrary Banach spaces without the strong monotonicity assumption imposed on the hybrid operator.


  1. Wang, L: An iteration method for nonexpansive mappings in Hilbert spaces. Fixed Point Theory and Applications. 2007, 8 pages (2007)

  2. Xu, HK, Kim, TH: Convergence of hybrid steepest-descent methods for variational inequalities. Journal of Optimization Theory and Applications. 119(1), 185–201 (2003)

  3. Yamada, I: The hybrid steepest descent method for the variational inequality problem over the intersection of fixed point sets of nonexpansive mappings. In: Butnariu D, Censor Y, Reich S (eds.) Inherently Parallel Algorithms in Feasibility and Optimization and Their Applications (Haifa, 2000), Studies in Computational Mathematics, vol. 8, pp. 473–504. North-Holland, Amsterdam, The Netherlands (2001)

  4. Opial, Z: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bulletin of the American Mathematical Society. 73, 591–597 (1967). Publisher Full Text OpenURL

  5. Jung, JS: Iterative approaches to common fixed points of nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications. 302(2), 509–520 (2005). Publisher Full Text OpenURL

  6. Osilike, MO, Aniagbosor, SC: Weak and strong convergence theorems for fixed points of asymptotically nonexpansive mappings. Mathematical and Computer Modelling. 32(10), 1181–1191 (2000). Publisher Full Text OpenURL

  7. Osilike, MO, Aniagbosor, SC, Akuchu, BG: Fixed points of asymptotically demicontractive mappings in arbitrary Banach spaces. Panamerican Mathematical Journal. 12(2), 77–88 (2002)

  8. Deng, L: Convergence of the Ishikawa iteration process for nonexpansive mappings. Journal of Mathematical Analysis and Applications. 199(3), 769–775 (1996). Publisher Full Text OpenURL